We report on a patient who developed acute rhabdomyolysis after taking cerivastatin. A 74-year-old hypercholestrerolaemic woman taking cerivastatin (0·15 mg/day) for 22 days complained of general muscle weakness and muscle pain. Her serum creatinine phosphokinase level was 19 190 IU/L. Serum myoglobin was over 3000 ng/mL. Serum concentration of cerivastatin at 6 h after taking the last dose (0·15 mg) was 8062·5 ng/L, which was almost 5·7 times higher than that of normal persons. The serum concentration of cerivastatin showed that the half-life of cerivastatin in this patient was 22·4 h, compared with 2·4 h for normal controls. Cerivastatin is catabolized by cytochrome P450, 3A4 and 2C8 to M-1, and by 2C8 to M-23. The ratio of M-23 to M-1 in her serum was much lower than that of control persons (0·64 vs. 2·08). She had previously taken simvastatin which is metabolized by CYP3A4, without any sign and symptoms of rhabdomyolysis. These results suggest that the slowed clearance of cerivastatin in this patient might have been compounded by cytochrome P450, 2C8 dysfunction.